Zoloft — Ringing Ears

Discussion in 'Support' started by chris111, Apr 24, 2015.

tinnitus forum
    1. chris111

      chris111 Member

      My PCP prescribed me ZOLOFT at 100mg along with Trazodone at 100mg for anxiety.

      I figured out later on that I did not have anxiety and that all I had was a breathing problem of which I have already corrected.

      I took it once (100mg) later on I found out that it was a high dose and the doctor did not tell me.

      Then I had to take the trazodone for about 7 days (100-50mg) then I switched over to ambien (5mg) and now I am able to sleep without any sleeping aids other than a natural melatonin pill every now and then.

      So now I guess I am experiencing a withdrawal? I am experiencing all the symptoms of a withdrawal and the one the bugs me the most is the high pitched sound that feels like a million crickets are in my head.. (tinnitus?)

      It stops when I drive, when I am in class, walking and exercising.. but right when I sit now for a moment or lay in bed, it comes back.

      It has already been 4 weeks since the day I took the zoloft.

      Anybody else experienced this "swoosh-click-cricket" sound? And does it go away?
       
    2. tdn

      tdn Member

      Tinnitus Since:
      05/2012
      Cause of Tinnitus:
      Trittico / Trazodone
      I developed a very loud and high pitched (wouldn't describe it as "swosh-click-cricket"-like though) tinnitus, from a single 75mg dose of Trazodone, that has been with me for the last 3 torturous years. I can still remember hoping (and praying) that this was only a temporary side-effect and would go away soon, but it didn't.

      Not saying that whatever you've got won't go away, but these meds are perfectly capable of doing permanent damage (most likely to the brain, maybe to the ears -- who knows, certainly not anybody that prescribes these drugs).
       
    3. chris111

      chris111 Member

      @ tdn Is that sound still a part of your daily routine?
       
    4. tdn

      tdn Member

      Tinnitus Since:
      05/2012
      Cause of Tinnitus:
      Trittico / Trazodone
      Sadly, yes. I'm still extremely annoyed by these sounds. Day by day, hour by hour. And I seriously doubt I ever will not be. BUT my sound(s) were never maskable by everyday sounds like yours seem to be, which means habituation will most likely come quick(er) (if it doesn't go away completely in the meantime).
       
    5. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Trazadone is ototoxic not to mention Zoloft.
       
    6. chris111

      chris111 Member

      @ruben ruiz

      Yeah, I figured. During the initial weeks of my ZOLOFT withdrawal, I did some research on both meds (I should of done it before this whole mess) and they both share similar side effects and both medications also have withdrawal symptoms.

      It could just be the trazodone, instead of the ZOLOFT, since I only took it once.

      I guess I have to wait another 2-4 weeks and see what happens. -_-
       
    7. mudobber

      mudobber Member

      Location:
      Orange Park, Florida
      Tinnitus Since:
      2005
      Is it any better Chis111? I just started zoloft, on day three and I do notice an increase in the ringing.
       
    8. Randy Zeitman

      Randy Zeitman Member

      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Who knows!

Share This Page

Loading...
Similar Threads
  1. Valz1278
    Replies:
    2
    Views:
    214
  2. elizabethab
    Replies:
    18
    Views:
    884
  3. Jaw yas
    Replies:
    9
    Views:
    515
  4. Joan torrens pol
    Replies:
    1
    Views:
    858
  5. inadmin
    Replies:
    23
    Views:
    9,206
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.